Iowa, 2001

Damaging Wind in Iowa, June 10, 2001

June 10, 2001 · NWS FSD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 9, 8:20 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 9, 8:20 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT SAT JUN 9 2001

LINE OF THUNDERSTORMS NOW FILLING IN FM CNTRL DKTS TO CNTRL NE AND
NOW LOOKS LIKE MOST OF CWA WILL HAVE TSTMS LKLY MOVG EWD OVR CWA
AFTER MIDN. EARLIER UPDATED WITH NEW WATCH TO UP POPS TO AT LEAST
SCT OVR CWA...BUT WILL MONITOR FOR ANOTHER UPDATE TO UNQUALIFIED
POPS. OTRW PREV FCST IN THE BALLPARK. BIG QUESTION IS HOW MUCH OF
THE TSTMS WILL REMAIN SVR AFT MIDN...AND WILL KEEP THE MENTION OF
SVR MOST SD CWA EXCPT FAR SE...BUT WDLY SCT SVR FURTHER E NOT OUT
OF QUESTION AS SHORT WAVE INTERACTS WITH LOW LVL JET AND INSTABILITY.

.FSD...NONE
RYRHOLM

In the hours before

Special weather statement, Jun 9, 11:35 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1235 AM CDT SUN JUN 10 2001

...SEVERE THUNDERSTORM WATCH NUMBER CANCELLED FOR PARTS OF SOUTH
CENTRAL EASTERN SOUTH DAKOTA...

SEVERE THUNDERSTORM WATCH NUMBER 387 HAS BEEN CANCELLED FOR PARTS OF
SOUTH CENTRAL AND EASTERN SOUTH DAKOTA. HOWEVER SEVERE THUNDERSTORM
WATCH NUMBER 390 REMAINS IN EFFECT FOR EXTREME SOUTHEAST SOUTH
DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOSWA UNTIL 4 AM CDT.

WB
Special weather statement, Jun 9, 11:55 PM CST, 40 minutes before
SDZ038-039-052>054-100700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1255 AM CDT SUN JUN 10 2001

STRONG LOW PRESSURE ASSOCIATED WITH THE THUNDERSTORMS THAT MOVED
THROUGH THE REGION EARLIER IS CAUSING CONTINUED STRONG NON-
THUNDERSTORM WINDS...WITH GUSTS OF 40 TO 50 MPH. EVENTHOUGH THE
SEVERE THUNDERSTORMS ARE NO LONGER IN THE REGION...YOU SHOULD
REMAIN ALERT FOR VERY STRONG WIND GUSTS THROUGH 2 AM. WINDS WILL
DIMINISH AS THE STORM SYSTEM MOVE EAST THROUGH THE OVERNIGHT HOURS.

The radar

The Sioux Falls radar (KFSD), 83 km away, was scanning. The volume nearest the first event began at 06:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, O'Brien

When
June 10, 12:35 AM CST
Where
O'Brien County, Sheldon
Measured
52 kt (60 mph)
Reported by
EMERGENCY MANAGER
Coordinates
43.183, -95.867

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253493.